Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jun 16, 2011, 8:10 PM EDT for Collier County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2011, 8:10 PM EDT (00:10 UTC)
- Expired
- Jun 16, 2011, 9:00 PM EDT
- In force
- 50 min
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 100 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 0.2 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2805 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
760 WWUS82 KMFL 170010 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 810 PM EDT THU JUN 16 2011 FLZ070-170100- INLAND COLLIER COUNTY FL 810 PM EDT THU JUN 16 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL COLLIER COUNTY * UNTIL 900 PM EDT * AT 805 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A RAPIDLY DEVELOPING THUNDERSTORM 7 MILES SOUTHWEST OF MILE MARKER 60 ON ALLIGATOR ALLEY...AND MOVING NORTH AT 5 MPH. * THIS STRONG STORM WILL AFFECT... BIG CYPRESS ACCESS AREAS OFF ALLIGATOR ALLEY AND THE COLLIER COUNTY REST AREA ON ALLIGATOR ALLEY. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. LAT...LON 2625 8133 2623 8097 2600 8112 2600 8132 TIME...MOT...LOC 0009Z 199DEG 4KT 2613 8114 $$ GREGORIA
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 16, 7:27 PM EDT, 43 minutes earlier.
Area forecast discussion, Jun 16, 7:27 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 727 PM EDT THU JUN 16 2011 .AVIATION...VFR WILL PREVAIL. ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE NEXT FEW HOURS ALONG THE GULF COAST...SO WILL MAINTAIN VCTS FOR KAPF THIS EVENING. OTHERWISE...VFR WILL PREVAIL. TSTORMS LOOK TO CONCENTRATE INLAND AWAY FROM THE TERMINALS ON FRI AFTERNOON. /GREGORIA && .PREV DISCUSSION... /ISSUED 650 PM EDT THU JUN 16 2011/ UPDATE...THE DRIER AND MORE STABLE AIRMASS HAS SHUT DOWN MOST PRECIP THIS EVENING, AND LOWERED POPS ACCORDINGLY. STILL A SLIGHT CHANCE OF PRECIP ALONG THE GULF COAST TO THE LAKE REGION SO LEFT IN 20% THERE FOR THE NEXT FEW HRS. /TINGLER PREV DISCUSSION... /ISSUED 301 PM EDT THU JUN 16 2011/ UPDATE...LOWERED POPS ALONG THE EAST COAST FOR THE REST OF THE AFTERNOON AND EVENING. SEA BREEZE HAS PUSHED INLAND AND LOWER MOISTURE WILL LIMIT CONVECTION. WEST COAST SEA BREEZE IS STILL EXPECTED TO START CONVECTION THERE. /TINGLER PREV DISCUSSION... /ISSUED 248 PM EDT THU JUN 16 2011/ DISCUSSION...HIGH PRESSURE REMAINS CENTERED OVER THE NE GULF OF MEXICO THIS AFTERNOON WITH A GENERAL NORTH FLOW OVER S FL. GUSTY N WINDS WERE EVEN OBSERVED THIS MORNING AS AN OUTFLOW BOUNDARY FROM CONVECTION IN GA AND N FL COLLAPSED OVERNIGHT AND SENT THE BOUNDARY SOUTHWARD. A SHORT WAVE IS ALSO MOVING ACROSS THE PENINSULA THIS AFTERNOON WITH SLIGHT DIVERGENCE NOTED ALOFT. TEMPS CONTINUE TO WARM, AND ALTHOUGH DEWPTS AND OVERALL MOISTURE LVLS ARE SLIGHTLY LOWER THAN YESTERDAY CONDITIONS ARE STILL EXPECTED TO BE UNSTABLE THIS AFTERNOON WITH CAPE EXPECTED TO MAX OUT AT 3K TO 4K J/KG - MAINLY INTERIOR AND WEST. HVY RA, FREQUENT LIGHTNING, SMALL HAIL, AND GUSTY WINDS TO AROUND 50 MPH CAN BE EXPECTED FROM THE STRONGER STORMS, HOWEVER AN ISOLATED SEVERE STORM IS NOT COMPLETELY OUT OF THE QUESTION WITH THE HIGH CAPE WITH WINDS TO AROUND 60MPH AND HAIL TO NEAR 1". THE RIDGE IS SLOWLY SHIFTING EAST AND WILL CROSS THE PENINSULA LATER TODAY/TONIGHT. THIS WILL GRADUALLY SHIFT THE FLOW FROM THE NORTH TO THE SE. MOISTURE LVLS (1.5 - 1.6" PWAT) WILL ALSO REMAIN LOWER TODAY INTO SAT BUT SUN THROUGH EARLY NEXT WEEK PWATS ARE EXPECTED TO CLIMB BACK NEAR 2"... THEREFORE RAIN CHANCES WILL BE SLIGHTLY LOWER TODAY AND SAT THEN INCREASE INTO NEXT WEEK WITH TYPICAL DIURNAL STORMS EXPECTED. AVIATION...THE LOW-LEVEL FLOW CONTINUES TO VEER TOWARD THE EAST TODAY...WHICH WILL CONCENTRATE MOST OF THE AFTERNOON/EARLY EVENING CONVECTION OVER THE WESTERN HALF OF THE SOUTHERN FLORIDA PENINSULA. THE LATEST MODEL GUIDANCE LINES UP WELL WITH THIS AND INDICATES THE HIGHEST LIGHTNING PROBABILITIES OCCURRING OVER AND AROUND THE APF TERMINAL LATER THIS AFTERNOON. OTHERWISE...VFR CONDITIONS WITH ESE FLOW CONTINUING THROUGH THE REMAINDER OF THE 24 HOUR TAF CYCLE. 85/AG MARINE...WEAK HIGH PRESSURE WILL REMAIN ACROSS THE REGION THROUGH THE WEEKEND AND INTO THE COMING WEEK. WINDS WILL REMAIN BELOW ADV CRITERIA THROUGH THE PERIOD. DIRECTION WILL SLOWLY SHIFT FROM NE TODAY TO SOUTHEAST ON SATURDAY AS THE RIDGE CENTER MOVES FROM THE NE GULF TO THE ATLANTIC. SEAS WILL REMAIN AROUND 4 FEET OR LESS. FIRE WEATHER...HUMIDITY LVLS WILL REMAIN OUT OF CRITERIA CONDITIONS THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 91 77 91 / 10 20 10 30 FORT LAUDERDALE 78 91 78 89 / 10 20 10 30 MIAMI 78 92 78 92 / 10 20 10 30 NAPLES 76 93 75 90 / 20 30 20 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE...04/AT AVIATION/RADAR/FIRE...85/AG
Hazardous weather outlook, Jun 16, 3:35 PM EDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 335 PM EDT THU JUN 16 2011 FLZ063-066>075-168-172>174-170000- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 335 PM EDT THU JUN 16 2011 ...A FEW STRONG THUNDERSTORMS POSSIBLE GULF COAST THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO THE EVENING HOURS ACROSS THE GULF COAST AND POSSIBLY THE WESTERN INTERIOR SECTIONS OF SOUTH FLORIDA...WHERE A FEW STORMS COULD BECOME STRONG. THE STRONGER STORMS COULD CONTAIN FREQUENT LIGHTNING STRIKES...STRONG GUSTY WINDS OF 45 TO 55 MPH AND SMALL HAIL. THERE IS JUST A SLIGHT CHANCE OF A THUNDERSTORMS ALONG THE ATLANTIC COAST. WIND: THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 45 TO 55 MPH ALONG THE GULF COAST. HAIL: A FEW THUNDERSTORMS MAY CONTAIN UP TO NICKEL SIZE HAIL ALONG THE GULF COAST. TEMPERATURES: HEAT INDEX VALUES WILL PEAK AROUND 105 DEGREES ACROSS WESTERN INTERIOR THROUGH THE REST OF THE AFTERNOON AND AROUND 100 DEGREES ELSEWHERE. RIP CURRENTS: NORTHEAST WINDS WILL RESULT IN A SLIGHT RISK OF RIP CURRENTS ALONG THE LOCAL ATLANTIC BEACHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
In the hours before
Special weather statement, Jun 16, 8:10 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 810 PM EDT THU JUN 16 2011 FLZ070-170100- INLAND COLLIER COUNTY FL 810 PM EDT THU JUN 16 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL COLLIER COUNTY * UNTIL 900 PM EDT * AT 805 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A RAPIDLY DEVELOPING THUNDERSTORM 7 MILES SOUTHWEST OF MILE MARKER 60 ON ALLIGATOR ALLEY...AND MOVING NORTH AT 5 MPH. * THIS STRONG STORM WILL AFFECT... BIG CYPRESS ACCESS AREAS OFF ALLIGATOR ALLEY AND THE COLLIER COUNTY REST AREA ON ALLIGATOR ALLEY. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. LAT...LON 2625 8133 2623 8097 2600 8112 2600 8132 TIME...MOT...LOC 0009Z 199DEG 4KT 2613 8114 GREGORIA
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 3:36 PM EDT | Special Weather Statement | MFL | Palm Beach | 39 min |
| Jun 17, 3:43 PM EDT | Special Weather Statement | MFL | Collier | 47 min |
| Jun 17, 4:23 PM EDT | Special Weather Statement | MFL | Hendry | 37 min |
| Jun 17, 4:30 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 37 min |
| Jun 17, 4:33 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 42 min |
| Jun 17, 4:57 PM EDT | Special Marine Warning | MFL | 2 hr | |
| Jun 17, 5:06 PM EDT | Special Weather Statement | MFL | Palm Beach | 24 min |
| Jun 17, 5:12 PM EDT | Severe Thunderstorm Warning | MFL | Glades, Hendry, Palm Beach | 38 min |
| Jun 17, 5:34 PM EDT | Special Weather Statement | MFL | Glades | 26 min |
| Jun 17, 5:57 PM EDT | Special Weather Statement | MFL | Glades | 48 min |
| Jun 17, 6:01 PM EDT | Severe Thunderstorm Warning | MFL | Glades, Hendry | 59 min |
| Jun 17, 6:30 PM EDT | Areal Flood Advisory | MFL | Glades, Hendry | 109 min |
| Jun 17, 7:01 PM EDT | Special Weather Statement | MFL | Hendry | 29 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.